Alert archive / Michigan / Frost Advisories in 2012

Frost Advisory 5, NWS Gaylord, MI

May 30, 201216 counties in Michigan

NWS Gaylord, MI issued this frost advisory at May 30, 2012, 12:03 PM EDT for 16 counties in Michigan. It took effect at May 31, 2012, 12:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 30, 2012, 12:03 PM EDT (16:03 UTC)
In effect from
May 31, 2012, 12:00 AM EDT
Expired
May 31, 2012, 4:17 AM EDT
In force
4 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Leelanau County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 4.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WWUS73 KAPX 301603
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1203 PM EDT WED MAY 30 2012

...COLD TEMPERATURES EXPECTED OVERNIGHT...

.HIGH PRESSURE CENTERED OVER THE NORTHERN PLAINS WILL CONTINUE TO
MOVE INTO THE GREAT LAKES REGION GENERATING CLEAR SKIES AND CALM
TO LIGHT WINDS OVER NORTHERN MICHIGAN. WHEN THIS OCCURS...HEAT
WILL RADIATE SKYWARD...ALLOWING THE TEMPERATURES TO FALL TO AROUND
FREEZING BY THURSDAY MORNING. 

MIZ027-028-031>034-310015-
/O.NEW.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/
KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...KALKASKA...GRAYLING...MANISTEE...
CADILLAC...LAKE CITY...HOUGHTON LAKE
1203 PM EDT WED MAY 30 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 DEGREES AND 32
   DEGREES OVERNIGHT.

IMPACTS...

 * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO SOME CROPS AND
   TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ008-015>026-029-030-035-036-041-042-310015-
/O.NEW.KAPX.FR.Y.0005.120531T0400Z-120531T1400Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
OSCODA-ALCONA-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...MIO...HARRISVILLE...WEST BRANCH...TAWAS CITY...
GLADWIN...STANDISH
1203 PM EDT WED MAY 30 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 32 DEGREES AND 35
   DEGREES F OVERNIGHT. THIS WILL PRODUCE FROST IN MANY LOCATIONS
   IN NORTHERN LOWER AND EASTERN UPPER MICHIGAN.  

IMPACTS...

 * THE FROST MAY CAUSE DAMAGE TO SOME CROPS AND TENDER VEGETATION.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$
3 follow-up statements
061 
WWUS73 KAPX 301907
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
307 PM EDT WED MAY 30 2012

...COLD TEMPERATURES EXPECTED OVERNIGHT...

.HIGH PRESSURE CENTERED OVER THE NORTHERN PLAINS WILL CONTINUE TO
MOVE INTO THE GREAT LAKES REGION GENERATING CLEAR SKIES AND CALM
TO LIGHT WINDS OVER NORTHERN MICHIGAN. WHEN THIS OCCURS...HEAT
WILL RADIATE SKYWARD...ALLOWING THE TEMPERATURES TO FALL TO
AROUND FREEZING BY THURSDAY MORNING.

MIZ008-015-310315-
/O.UPG.KAPX.FR.Y.0005.120531T0400Z-120531T1400Z/
/O.EXA.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
307 PM EDT WED MAY 30 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 DEGREES AND 
   32 DEGREES OVERNIGHT.

IMPACTS...

 * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO SOME
   CROPS AND TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ016-017-019-021>023-026-029-035-310315-
/O.UPG.KAPX.FR.Y.0005.120531T0400Z-120531T1400Z/
/O.EXA.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
GRAND TRAVERSE-OSCODA-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA...GAYLORD...ATLANTA...TRAVERSE CITY...MIO...WEST BRANCH
307 PM EDT WED MAY 30 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 DEGREES AND 
   32 DEGREES OVERNIGHT. 

IMPACTS...

 * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO 
   SOME CROPS AND TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ027-028-031>034-310315-
/O.CON.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/
KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...KALKASKA...GRAYLING...MANISTEE...
CADILLAC...LAKE CITY...HOUGHTON LAKE
307 PM EDT WED MAY 30 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 DEGREES AND 
   32 DEGREES OVERNIGHT. 

IMPACTS...

 * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO 
   SOME CROPS AND TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ018-020-024-025-030-036-041-042-310315-
/O.CON.KAPX.FR.Y.0005.120531T0400Z-120531T1400Z/
PRESQUE ISLE-LEELANAU-ALPENA-BENZIE-ALCONA-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ALPENA...
FRANKFORT...HARRISVILLE...TAWAS CITY...GLADWIN...STANDISH
307 PM EDT WED MAY 30 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 32 DEGREES AND 35
   DEGREES OVERNIGHT. THIS WILL PRODUCE FROST IN MANY LOCATIONS
   IN NORTHERN LOWER AND EASTERN UPPER MICHIGAN.

IMPACTS...

 * THE FROST MAY CAUSE DAMAGE TO SOME CROPS AND TENDER 
   VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
644 
WWUS73 KAPX 310138
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
938 PM EDT WED MAY 30 2012

...COLD TEMPERATURES EXPECTED OVERNIGHT...

.A CANADIAN AIRMASS OVERHEAD...COMIBINED WITH LIGHT WINDS AND
PARTLY CLOUDY SKIES WILL ALLOW TEMPERATURES TO QUICKLY DROP
OVERNIGHT...WITH TEMPERATURES FALLING INTO THE LOWER AND MIDDLE
30S BY DAYBREAK. 

MIZ008-015-310945-
/O.CON.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
938 PM EDT WED MAY 30 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO AROUND FREEZING OVERNIGHT.

IMPACTS...

 * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO 
   SOME CROPS AND TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ016-017-019-021>023-026>029-031>035-310945-
/O.CON.KAPX.FZ.W.0009.120531T0400Z-120531T1400Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA...GAYLORD...ATLANTA...TRAVERSE CITY...KALKASKA...
GRAYLING...MIO...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
938 PM EDT WED MAY 30 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER AND MIDDLE 30S
   OVER MOST LOCATIONS...WITH A FEW OF THE COLDER SPOTS FALLING TO
   AROUND 30.

IMPACTS...

 * THE FREEZING TEMPERATURES MAY CAUSE CONSIDERABLE DAMAGE TO 
   SOME CROPS AND TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ018-020-024-025-030-036-041-042-310945-
/O.CON.KAPX.FR.Y.0005.120531T0400Z-120531T1400Z/
PRESQUE ISLE-LEELANAU-ALPENA-BENZIE-ALCONA-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ALPENA...
FRANKFORT...HARRISVILLE...TAWAS CITY...GLADWIN...STANDISH
938 PM EDT WED MAY 30 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE MIDDLE 30S OVERNIGHT...
   RESULTING IN POTENTIAL FROST FORMATION.

IMPACTS...

 * THE FROST MAY CAUSE DAMAGE TO SOME CROPS AND TENDER 
   VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ARNOTT
867 
WWUS73 KAPX 310817
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
417 AM EDT THU MAY 31 2012

MIZ008-015>017-019-021>023-026>029-031>035-310930-
/O.CAN.KAPX.FZ.W.0009.000000T0000Z-120531T1400Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-
MONTMORENCY-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE-
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...CHARLEVOIX...MANCELONA...GAYLORD...
ATLANTA...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...
CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH
417 AM EDT THU MAY 31 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FREEZE
WARNING. 

$$

MIZ018-020-024-025-030-036-041-042-310930-
/O.CAN.KAPX.FR.Y.0005.000000T0000Z-120531T1400Z/
PRESQUE ISLE-LEELANAU-ALPENA-BENZIE-ALCONA-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ALPENA...
FRANKFORT...HARRISVILLE...TAWAS CITY...GLADWIN...STANDISH
417 AM EDT THU MAY 31 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 30, 10:32 AM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 30, 10:32 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1032 AM EDT WED MAY 30 2012

.SYNOPSIS...
ISSUED AT 414 AM EDT WED MAY 30 2012

AN UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL BRING SHARPLY COLDER
TEMPERATURES TO THE AREA TODAY INTO TONIGHT. WHILE TEMPERATURES WILL
RECOVER SOME THURSDAY THROUGH SATURDAY...THEY WILL REMAIN COOLER
THAN NORMAL. LOW PRESSURE WILL BRING SOME RAIN TO THE REGION FRIDAY
AND SATURDAY. WARMER TEMPERATURES ARE THEN EXPECTED TO CLOSE OUT THE
WEEKEND.

&&

.UPDATE...
ISSUED AT 1030 AM EDT WED MAY 30 2012

BASED ON THE RADAR WILL PROBABLY MAKE SOME MINOR TWEAKS TO THE
POPS AND WEATHER FOR LARGER COVERAGE, OTHERWISE THE FORECAST
ITSELF LOOK PRETTY GOOD FOR THE TIME BEING.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 417 AM EDT WED MAY 30 2012

LARGE SCALE PATTERN EARLY THIS MORNING FEATURES SHORT WAVE ENERGY
MOVING ACROSS NORTHEAST ONTARIO...WITH ADDITIONAL ENERGY DROPPING
SOUTHEAST INTO FAR NORTHWEST ONTARIO.  ADDITIONAL SHORT WAVE TROUGHS
WERE NOTED ACROSS THE DAKOTAS AND ALONG THE MONTANA/CANADA BORDER.
05Z SURFACE ANALYSIS SHOWS A 998MB LOW OVER NORTHWEST QUEBEC...WITH
A TRAILING SURFACE BOUNDARY EXTENDING BACK TO THE WEST-SOUTHWEST
ACROSS THE UPPER PENINSULA AND INTO NORTHWEST WISCONSIN.  LOW/MID
LEVEL COLD ADVECTION IN WAKE OF DEPARTING SHORT WAVE TROUGH
RESULTING IN DECENT SUBSIDENCE ACROSS THE FORECAST AREA EARLY
ON...WITH SKIES MAINLY CLEAR/PARTLY CLOUDY.  SPOTTY SHOWERS HAVE
BEEN TRYING UNSUCCESSFULLY TO MOVE INTO NORTHERN LOWER MICHIGAN
DURING THE EARLY MORNING HOURS THANKS TO THIS SUBSIDENCE.  THERE IS
ANOTHER MID LEVEL WAVE ACROSS MINNESOTA THAT HAS MORE SUBSTANTIAL
CLOUD COVER ACROSS MINNESOTA/ WISCONSIN...AND THERE IS STILL A GOOD
BIT OF MOISTURE TO THE NORTH AND NORTHWEST OF THE FORECAST AREA.

THIS LATTER SHORT WAVE TROUGH WILL BE THE MAIN CONCERN TODAY...AS
FORCING WITH THIS WAVE COMBINED WITH CONTINUED LOW LEVEL COLD
ADVECTION (850MB TEMPERATURES LIKELY DIPPING BELOW ZERO THIS
AFTERNOON ACROSS A GOOD CHUNK OF THE FORECAST AREA) WILL LEAD TO
CLOUD COVER ISSUES.  HIGH PRESSURE BUILDING IN TONIGHT WILL ALSO
LEAD TO THOUGHTS ABOUT FROST POTENTIAL THURSDAY MORNING.

FIRST OFF...EXPECT CLOUDS TO INCREASE FAIRLY QUICKLY ACROSS NORTHERN
MICHIGAN THIS MORNING DUE TO A COMBINATION OF LOW CLOUDS BEHIND
SURFACE TROUGH/COLD FRONT ACROSS UPPER MICHIGAN...MID CLOUDS
SPREADING OUT OF WISCONSIN AHEAD OF MID LEVEL SHORT WAVE TROUGH...
AND DIURNAL DEVELOPMENT AS LOW LEVEL TEMPERATURES CONTINUE TO COOL.
GIVEN WIDELY SCATTERED RADAR RETURNS UPSTREAM THIS MORNING...
PROBABLY CAN'T RULE OUT SOME SPOTTY SPRINKLES OR LIGHT SHOWERS
ESPECIALLY ACROSS NORTHERN LOWER THROUGH MID AFTERNOON WITH TQ
INDICES CLIMBING INTO THE MID/UPPER TEENS.  AFTERNOON HIGHS WILL BE
MAINLY IN THE 50S EXCEPT IN THE SOUTHEAST THIRD OF THE FORECAST AREA
WHERE EXPECT HIGHS WILL REACH INTO THE 60S.

DEEP LAYER SUBSIDENCE WILL OVERSPREAD THE FORECAST AREA THIS
EVENING...ALLOWING CLOUDS TO THIN.  MONTANA SHORT WAVE ENERGY WILL
BY DROPPING INTO THE MIDWEST AND SPREADING PRECIPITATION INTO
MINNESOTA/IOWA...WILL HAVE TO WATCH AND SEE IF ANY MID CLOUDS FROM
THIS FEATURE TRY TO NUDGE INTO NORTHERN LOWER OVERNIGHT.  PRESSURE
GRADIENT WILL WEAKEN TONIGHT AS HIGH PRESSURE APPROACHES THOUGH WINDS
MAY TAKE MUCH OF THE NIGHT TO DECOUPLE ACROSS EASTERN UPPER/
NORTHEAST LOWER.  SO A FEW VARIABLES THERE THAT WILL IMPACT LOW
TEMPERATURES TONIGHT...THUS WILL OPT NOT TO ISSUE AN EARLY FROST
ADVISORY. WILL CONTINUE TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 417 AM EDT WED MAY 30 2012

AN UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL CONTINUE TO BRING COOL
AIR INTO THE REGION THROUGH THE FIRST HALF OF THE WEEKEND.
MEANWHILE...EXTENDED MODELS ARE IN GOOD AGREEMENT THAT ENERGY
ROUNDING THE BASE OF THIS TROUGH WILL SPIN UP AN AREA OF SURFACE LOW
PRESSURE THURSDAY THAT HEADS NORTHEAST AND TRACKS ACROSS THE CENTRAL
GREAT LAKES FRIDAY INTO SATURDAY. HOWEVER...THE PAST FEW MODEL RUNS
HAVE BEEN FAIRLY INCONSISTENT WITH THE TIMING AND THE EXACT TRACK OF
THIS SYSTEM (WHICH MAY AFFECT EXACTLY WHEN/WHERE RAIN WILL FALL).
THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND POPS THROUGH THE
PERIOD.

THURSDAY...IT LOOKS LIKE A FAIRLY NICE DAY WITH SURFACE HIGH
PRESSURE IN CONTROL FOR THE MOST PART. HOWEVER...LOW PRESSURE
DEVELOPING TO OUR SOUTH LOOKS LIKE IT WILL BEGIN TO SPREAD MID/HIGH
CLOUDS INTO THE REGION. AS 850 MB TEMPERATURES MODERATE INTO THE
PLUS 3 TO 6 C RANGE...HIGHS IN THE UPPER 50S TO MIDDLE 60S ARE
EXPECTED.

THURSDAY NIGHT...HIGH PRESSURE PUSHES OFF TO OUR EAST...AS LOW
PRESSURE GATHERS STRENGTH ACROSS THE OHIO VALLEY. CLOUDS SHOULD
INCREASE AND THICKEN FROM SOUTH TO NORTH AS THE LOW PRESSURE SYSTEM
APPROACHES FROM THE SOUTH. THERE WILL BE INCREASING CHANCES FOR
RAIN...MAINLY AFTER MIDNIGHT...ACROSS THE SOUTHERN FORECAST AREA.
WILL LIKELY SEE A QUICK DROP OFF IN TEMPS IN THE EVENING SO WILL
KEEP LOWS RANGING FROM THE UPPER 30S NORTHEAST TO NEAR 50 SOUTHWEST
(ONLY AN OUTSIDE CHANCE FOR ISOLATED FROST NORTH).

FRIDAY INTO SATURDAY...LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE
CENTRAL GREAT LAKES FRIDAY INTO SATURDAY EVENTUALLY SPREADING RAIN
INTO MUCH (IF NOT ALL) OF THE FORECAST AREA. MODEL CONSISTENCY HAS
BEEN LACKING CONCERNING THE TRACK (AND THE TIMING TO A CERTAIN
EXTENT). THE TRACK HAS NOW SHIFTING A BIT FARTHER EAST WHICH IS NOW
OVER THE CENTRAL GREAT LAKES. IN ADDITION...THE NAM IN PARTICULAR
TAKES ITS TIME MOISTENING UP THE COLUMN FRIDAY DUE TO A DRY EASTERLY
FLOW. THEREFORE...WILL RAMP UP POPS FROM SOUTH TO NORTH
FRIDAY...GOING WITH CATEGORICAL POPS EAST FRIDAY NIGHT THEN BACK
POPS DOWN INTO THE CHANCE CATEGORY SATURDAY AS THE SYSTEM EXITS OFF
TO THE NORTHEAST. HIGHS IN THE MIDDLE 50S TO NEAR 60 FRIDAY AND THE
UPPER 50S TO MIDDLE 60S SATURDAY.

SUNDAY THROUGH TUESDAY...WEAK HIGH PRESSURE NOSES IN FOR SUNDAY
LIKELY BRINGING PRECIPITATION FREE CONDITIONS. A WARM FRONT WILL
THEN BRING A CHANCE FOR SHOWERS SUNDAY NIGHT INTO MONDAY. IT LOOKS
LIKE PRECIPITATION FREE CONDITIONS FOR TUESDAY AS HIGH PRESSURE
RETURNS. HIGHS RANGING FROM THE MIDDLE TO UPPER 60S NORTH TO THE
MIDDLE 70S SOUTH. LOWS RANGING FROM THE UPPER 40S TO THE 50S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 651 AM EDT WED MAY 30 2012

PERIOD OF MVFR CEILINGS THIS MORNING BEHIND A SECONDARY COLD
FRONT...OTHERWISE VFR CONDITIONS EXPECTED THROUGH THURSDAY MORNING.

&&

.MARINE...
ISSUED AT 417 AM EDT WED MAY 30 2012

WESTERLY WINDS WILL BECOME NORTHWEST THIS MORNING...LIKELY
REMAINING BELOW 20KTS TODAY. BUT AS HIGH PRESSURE TRIES TO PUSH IN
FROM THE WEST TONIGHT...GRADIENT MAY TIGHTEN UP A BIT OVER LAKE
HURON AND THUS COULD LEAD TO SOME SMALL CRAFT ADVISORY CONDITIONS
POSSIBLY BY LATE AFTERNOON (AIDED BY COASTAL CONVERGENCE IN
NORTHWEST FLOW). WINDS MAY ALSO BE GUSTY FOR A TIME ON WHITEFISH
BAY AND ALONG THE ST. MARY'S RIVER.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JL
SYNOPSIS...AJS
SHORT TERM...JPB
LONG TERM...AJS
MARINE...JPB
Hazardous weather outlook, May 30, 4:56 AM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
456 AM EDT WED MAY 30 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
311000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
456 AM EDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE EXPECTED ACROSS INTERIOR PORTIONS OF NORTHERN
MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:03 PM EDTFreeze WarningAPXAntrim, Cheboygan, Crawford, Emmet, Grand Traverse, Kalkaska and 8 more16 hr

Nearby

Frost Advisories in Michigan, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.